Alert archive / Maryland / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2014, 7:08 PM EDT for Cecil County, Kent County, Maryland; New Castle County, Delaware. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 7:08 PM EDT (23:08 UTC)
- Expired
- Sep 2, 2014, 8:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Kent County, MD
The radar
The Dover AFB radar (KDOX), 86 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:25 PM EDT | TSTM WND DMG | Elkton, MD | NUMEROUS TREES DOWN ACROSS ELKTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583
WWUS81 KPHI 022308 AAA
SPSPHI
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT TUE SEP 2 2014
DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
708 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
3972 7623 3973 7614 3977 7607 3988 7599
3992 7600 3993 7541 3938 7543 3946 7555
3957 7552 3959 7556 3951 7555 3948 7559
3931 7543 3915 7542 3918 7627
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:32 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 2, 3:32 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EDT TUE SEP 2 2014 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST AND PERSIST THROUGH FRIDAY. ANOTHER COLD FRONT WILL CROSS THE REGION ON SATURDAY AND THEN STALL TO THE SOUTH OF OUR AREA. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES REGION AND THEN SLIDE ACROSS TO THE NORTH OF THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FRONT IS JUST NOW MOVING OFF THE GREAT LAKES INTO FAR WESTERN PA. DO NOT EXPECT IT TO MAKE ITS ARRIVAL MUCH BEFORE 06Z. HIGH RES MODELS LIKE THE HRRR HAVE BEEN CONSISTENT IN SHOWING A LINE OF CONVECTION MOVING IN AHEAD OF THE FRONT LATE THIS EVENING. HOWEVER, BY THAT TIME, INSTABILITY SHOULD BE WANING AND THERE COULD BE A SMALL BOUNDARY LAYER INVERSION. THUS, THE LINE SHOULD BE DISSIPATING AS IT MOVES THROUGH THE REGION. PWATS ARE STILL WELL ABOVE NORMAL, SO LOCALIZED HEAVY RAIN WILL BE POSSIBLE. WHILE THE HIGHEST SHEAR VALUES SHOULD REMAIN NW OF OUR REGION, COULD SEE A FEW STRONG WINDS GUSTS WHEN THE FRONT INITIALLY ARRIVES IN SOUTHEAST PA BUT THAT THREAT SHOULD BE SHORT LIVED AS WE TRANSITION FROM SURFACE BASED TO ELEVATED INSTABILITY. GIVEN THE VERY LATE ARRIVAL OF THE COLD FRONT, AND THE FACT THAT THE TEMPERATURE GRADIENT ACROSS THE FRONT IS RATHER SMALL, MINS TONIGHT SHOULD NOT BE TOO MUCH LOWER THAN THEY WERE THIS MORNING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... AS MENTIONED PREVIOUSLY, THERE WON'T BE A LARGE DIFFERENCE IN THE TEMPERATURES POST FRONTAL (HIGHS WILL GENERALLY BE IN THE 80S ACROSS THE REGION). HOWEVER, WHAT THE FRONT WILL BE BRINGING IS CONSIDERABLE DRY AIR ADVECTION. DEW POINTS INTO THE UPPER 50S AND LOWER 60S ACROSS THE REGION BY TOMORROW AFTERNOON. THUS, WHILE HEAT INDEX VALUES HAVE BEEN ABOUT 5 DEGREES ABOVE AIR TEMPERATURE TODAY, BY TOMORROW, HEAT INDEX VALUES WILL BE RIGHT AT THE AIR TEMPERATURES. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE DOMINATES OUR WEATHER THROUGH THE END OF THE WEEK AS IT SHIFTS JUST TO TOUR SOUTH AND EAST LATE WEDNESDAY THROUGH FRIDAY. THIS WILL KEEP US IN A MORE SOUTH TO SOUTHWESTERLY FLOW AND IN RETURN WE WILL CONTINUE TO SEE AN INCREASE IN MOISTURE ACROSS THE REGION. TEMPERATURES WILL CONTINUE TO MIMIC MORE OF MID SUMMER AS OPPOSED TO LATE SUMMER AND WE WILL SEE MAX TEMPS REACH INTO THE UPPER 80S TO AROUND 90 ON BOTH THURSDAY AND FRIDAY. SATURDAY...THE HIGH SHIFTS FURTHER OFFSHORE AND WE WILL BE AWAITING THE PASSAGE OF A COLD FRONT THROUGH THE DAY. THE FRONT APPEARS TO BE SLOW MOVING AND MAY TAKE ALL DAY TO CROSS FROM THE NORTHWESTERN PORTIONS OF THE AREA AND THEN THROUGH THE SOUTHERN MOST POINTS. WE WILL LIKELY SEE A PRE-FRONTAL TROUGH DEVELOP ACROSS THE AREA AND THIS WILL LIKELY HELP SERVE AS A FOCUS FOR ANY PRE-FRONTAL CONVECTION AND SHOWERS. SATURDAY WILL BE THE LAST DAY OF THIS HEAT WAVE AS COOLER AIR BEHIND THE FRONT WILL DROP TEMPS QUITE A BIT. SUNDAY...THE FRONT IS SLOW ENOUGH THAT WE MAY NOT SEE IT CLEAR THE DELMARVA AREA UNTIL SUNDAY MORNING. AS THE FRONT PUSHES SOUTH, THE QUESTION WILL BE, WHERE WILL THE FRONT STALL? CURRENT MODEL GUIDANCE INDICATES THAT THE FRONT WILL HAVE ENOUGH OF A PUSH TO GET SOUTH OF OUR AREA, WHICH SHOULD ALLOW FOR SOME COOLER AND DRIER AIR TO INFILTRATE OUR REGION. THE SLOW NATURE OF THE FRONT WILL ALLOW FOR SHOWERS TO CONTINUE, ESPECIALLY FURTHER SOUTH, INTO SUNDAY. AS THE FRONT PUSHES FURTHER SOUTH, ANY LINGERING SHOWERS SHOULD END FROM NORTH TO SOUTH. WITH HIGH PRESSURE BUILDING INTO THE GREAT LAKES AREA AND THE STALLED BOUNDARY TO OUR SOUTH, WE WILL BE IN A MORE EASTERLY FLOW REGIME WITH MOSTLY CLOUDY SKIES. THIS WILL ALLOW US TO BE COOLER ACROSS THE AREA. TEMPERATURES WILL ONLY MAKE IT INTO THE 70S THROUGH THE REGION AND IT WILL TRULY FEEL LIKE FALL OUT THERE. MONDAY THROUGH TUESDAY...THE BOUNDARY REMAINS STALLED TO OUR SOUTH BUT AS WE HEAD INTO MONDAY, A WAVE DEVELOPS ALONG IT AND IT STARTS TO MOVE A BIT. IT CURRENTLY LOOKS LIKE THE WAVE HELPS MOVE THE FRONT SLIGHTLY NORTH AND THEN TO THE EAST, KEEPING THE MAIN BOUNDARY TO OUR SOUTH. COOLER TEMPERATURES WILL CONTINUE ON MONDAY AND TUESDAY WITH HIGHS INTO THE MID TO UPPER 70S, WITH SOME LOWER 80S POSSIBLE AS SKIES CLEAR OUT AND WE START TO SEE MORE SUNSHINE. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. ISOLATED TSRA WILL BE POSSIBLE THROUGH 00Z THIS EVENING. HOWEVER, THINK THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN WEST OF THE REGION. THE COVERAGE THROUGH THIS TIME IS TOO LIMITED TO MENTION IN MOST OF THE TAFS FOR NOW. STARTING AROUND 00Z, WE SHOULD SEE A LINE OF SHRA AND TSRA MOVE INTO THE REGION FROM THE WEST. HIGH RESOLUTION MODELS HAVE BEEN CONSISTENT IN SHOWING THIS GENERAL PATTERN AND TIMING. HOWEVER, THERE IS SOME QUESTION OF THE SOUTHERN EXTENT OF THE LINE (WHICH MAY NOT GO SOUTH OF PHL), AND IF THE LINE WILL START TO SCT BEFORE IT REACHES THE DELAWARE RIVER VALLEY. THEREFORE HAVE INCLUDED A TEMPO FOR THE SE PA SITES (KRDG AND KABE) AND KTTN WHERE THERE IS HIGHER CONFIDENCE, BUT ONLY HAVE MENTION OF VCSH FOR MOST OF THE REST OF THE SITES. ONCE THE FRONT MOVES THROUGH AFTER 06Z, EXPECT NORTHWESTERLY WINDS AND GENERALLY VFR CONDITIONS. THERE IS A SMALL RISK OF BR DEVELOPMENT BUT WITH DRY AIR ADVECTION BEHIND THE FRONT, THINK THIS IS UNLIKELY. OUTLOOK... WEDNESDAY NIGHT THROUGH FRIDAY... MAINLY VFR CONDITIONS EXPECTED. SOME FOG IS POSSIBLE WHICH MAY CAUSE MVFR/IFR CONDITIONS ON THU AND FRI MORNINGS. SATURDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS EXPECTED WITH MVFR/IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS. && .MARINE... SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH TOMORROW. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ABRUPT WIND SHIFT TO NORTHWESTERLY WINDS IS EXPECTED WITH A COLD FRONT THAT WILL MOVE THROUGH LATE TONIGHT. HOWEVER, WIND GUSTS SHOULD REMAIN WELL BELOW 20KT EVEN WITH THE FRONT. OUTLOOK... WEDNESDAY NIGHT THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED. SOME STRONGER GUSTS AND HIGHER WAVES ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS, MAINLY IN THE SATURDAY/SUNDAY TIMEFRAME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...JOHNSON SHORT TERM...JOHNSON LONG TERM...MEOLA AVIATION...JOHNSON/MEOLA MARINE...JOHNSON/MEOLA
Hazardous weather outlook, Sep 2, 3:34 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 334 PM EDT TUE SEP 2 2014 NJZ001-007>010-PAZ054-055-060>062-101-103-105-031945- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 334 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY HAVE WIND GUSTS UP TO 40 MPH THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 031945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 334 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-031945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 334 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONGER WIND GUSTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 5:55 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT TUE SEP 2 2014
DEZ002-MDZ012-015-020-022300-
CAROLINE MD-KENT DE-KENT MD-QUEEN ANNE'S MD-
555 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAROLINE...NORTHERN
KENT...NORTHERN QUEEN ANNE'S AND SOUTHERN KENT COUNTIES...
AT 548 PM EDT...A STRONG THUNDERSTORM WAS OVER CHESAPEAKE
BAY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. SOME LIGHTNING IS
POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR ROCK HALL...AND ROCK HALL AROUND 600 PM...OLD
TOWN...OLD TOWN...LANGFORD...AND LANGFORD AROUND 610 PM...CHURCH
HILL...STARKEY CORNER...STARKEY CORNER AND KINGSTOWN AROUND 620 PM.
LAT...LON 3905 7625 3906 7624 3913 7626 3914 7629
3918 7628 3920 7626 3924 7624 3929 7547
3902 7546 3904 7625 3905 7625 3905 7629Special weather statement, Sep 2, 6:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT TUE SEP 2 2014
DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
643 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
3972 7623 3973 7614 3977 7607 3988 7599
3992 7600 3993 7541 3938 7543 3946 7555
3957 7552 3959 7556 3951 7555 3948 7559
3931 7543 3915 7542 3918 7627Special weather statement, Sep 2, 6:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT TUE SEP 2 2014
PAZ070-071-101>104-030030-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-PHILADELPHIA PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
659 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...NORTHERN
CHESTER...NORTHERN DELAWARE AND WESTERN PHILADELPHIA COUNTIES...
AT 656 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARKESBURG...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH SOME LIGHTNING STRIKES ARE POSSIBLE WITH THIS
STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THE STORM WILL AFFECT PORTIONS OF NORTHERN CHESTER, MONTGOMERY,
DELAWARE, AND PHILADELPHIA COUNTIES THROUGH 830 PM.
LAT...LON 4004 7594 4011 7595 4012 7593 4014 7587
4018 7581 4027 7523 4026 7522 3992 7521
3992 7599 3997 7599Special weather statement, Sep 2, 7:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT TUE SEP 2 2014
DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
708 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
3972 7623 3973 7614 3977 7607 3988 7599
3992 7600 3993 7541 3938 7543 3946 7555
3957 7552 3959 7556 3951 7555 3948 7559
3931 7543 3915 7542 3918 7627The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:12 PM EDT | Special Marine Warning | PHI | 93 min | |
| Sep 2, 7:38 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 82 min |
| Sep 1, 8:33 PM EDT | Special Weather Statement | PHI | Chester, Delaware, Montgomery | 72 min |
| Sep 1, 9:12 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Sep 2, 6:59 PM EDT | Special Weather Statement | PHI | Chester, Montgomery | 91 min |
| Sep 2, 5:55 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 65 min |
| Sep 2, 6:43 PM EDT | Special Weather Statement | PHI | Cecil, Kent | 92 min |
Nearby
Special Weather Statements in Maryland, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.